Oregon, 2006

Wildfire in Oregon, August 22 to 31, 2006

August 22 to 31, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 22, 1:02 PM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 22, 1:02 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
202 PM PDT TUE AUG 22 2006

.SHORT TERM...AREA REMAINS UNDER A SOUTHWEST FLOW TODAY WITH JUST
SOME HIGH LEVEL CLOUDS STREAMING OVER THE FORECAST AREA. WINDS HAVE
BEEN INCREASING THROUGHOUT THE COLUMBIA GORGE AND LOWER COLUMBIA
BASIN TODAY AS MARINE PUSH IS SQUEEZING AIR THROUGH THE GORGE AND
LOW PASSES OF HE CASCADES. THESE WINDS WILL DECREASE SLIGHTLY
OVERNIGHT BUT PICK UP AGAIN ON WEDNESDAY. WATCH A VERY COMPACT
SHORTWAVE OFF THE OREGON COAST THIS AFTERNOON THAT WILL TRACK ACROSS
OREGON ON WEDNESDAY. THERE DOES APPEAR TO SOME WEAK INSTABILITY OVER
FAR EASTERN OREGON AS IT PASSES SO HAVE PLACED THUNDERSTORMS IN
GRANT COUNTY. LIMITED MOISTURE MEANS IF THUNDERSTORMS DO FORM THEY
WILL PRODUCE VERY LITTLE RAINFALL. FOLLOWING THAT SYSTEM WE FALL
UNDER A SLIGHTLY COOLER BUT DRY NORTHWEST FLOW ON THURSDAY. MODELS
BEGIN TO DIFFER ON FRIDAY. ONE HAS A LOW OVER BOISE WHILE OTHER HAS
A FLAT RIDGE. FOR NOW WILL STAY WITH A DRY FORECAST BUT MODEL WITH
LOW OVER BOISE IS WORTH WATCHING AS IT COULD LEAD TO SOME CONVECTION
OVER THE FAR EASTERN MOUNTAINS. SOLO

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...UNCERTAINTY IS HIGH DUE
TO WIDE VARIABILITY..MODEL TO MODEL AND RUN TO RUN. CONFIDENCE IS
VERY LOW...SO TRIED TO MINIMIZE ANY CHANGES. GFS HAS A BIG
UPPER LEVEL RIDGE OVER WASHINGTON WITH SHARP TURN TO LOW IN IDAHO
FRIDAY NIGHT THROUGH SUNDAY MORNING WHILE THE ECMWF HAS FLAT
WESTERLY FLOW. WENT WITH DRY FORECAST SINCE BOTH MODELS KEPT MAIN
STORM TRACK TO THE NORTH. BOTH MODELS SHOW RETURN TO SOUTHWEST FLOW
ALOFT MONDAY AND TUESDAY. A WAVE MAY MOVE THROUGH MONDAY OR TUESDAY
INITIATING A MARINE PUSH WITH GUSTY WINDS AND INCREASING RHS.
COONFIELD

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS EXCEPT
NEAR AREAS OF SMOKE AND HAZE FROM WILDFIRES. AREAS OF MVFR DUE TO
REDUCED VISIBILITY FROM SMOKE/HAZE MAY AFFECT ALL TWEB ROUTES.
76

&&

.FIRE WEATHER...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM
TONIGHT FOR THE COLUMBIA BASIN (FIRE ZONE 631) DUE TO WINDS AND LOW
HUMIDITIES.  RED FLAG CONDITIONS HAVE ALREADY BEEN MET IN AREAS
BETWEEN BOARDMAN AND PENDLETON WHERE WINDS ARE SUSTAINED AT 15-23
MPH AND RELATIVE HUMIDITIES ARE IN THE TEENS. BREEZY WINDS ARE
EXPECTED AGAIN ON WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS OREGON
AND FORCES MARINE AIR EAST OF THE CASCADES. HOWEVER...BELIEVE THE
RELATIVE HUMIDITY WILL ALSO INCREASE AND NOT MEET RED FLAG
CONDITIONS.  THE LOW PRESSURE TROUGH WILL ALSO BRING ISOLATED
THUNDERSTORMS OVER GRANT AND BAKER COUNTIES WITH LITTLE RAINFALL
EXPECTED.  NEW LIGHTNING-CAUSED FIRES WILL REMAIN A CONCERN ON
WEDNESDAY...YET DO NOT EXPECT ANYTHING MORE THAN A FEW THUNDERSTORMS
TO DEVELOP.  SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  87  56  86 /  10   0   0   0
ALW  60  88  60  87 /   0   0   0   0
PSC  61  90  56  88 /   0   0   0   0
YKM  55  86  55  85 /  10   0   0   0
HRI  61  88  55  87 /   0   0   0   0
ELN  59  83  55  82 /  10   0   0   0
RDM  48  84  41  83 /  10   0   0   0
LGD  53  88  50  85 /  10  10   0   0
5J0  48  87  46  86 /  10  10   0   0
DLS  59  84  58  84 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW
     HUMIDITIES IN ZONE 631.

WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW
     HUMIDITIES IN ZONE 631.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/76/76
Hazardous weather outlook, Aug 22, 8:15 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
915 AM PDT TUE AUG 22 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
915 AM PDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

RED FLAG WARNING
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES

     WINDY CONDITIONS AND LOW HUMIDITIES IN THE LOWER COLUMBIA
     BASIN WILL COMBINE TO MAKE TODAY A POTENTIAL FOR LARGE FIRE
     GROWTH.
     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WEDNESDAY
     WALLOWA COUNTY

     A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochoco-John Day Highlands

When
August 22, 6:00 PM PST to August 31, 11:59 PM PST
Where
Ochoco-John Day Highlands forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
44.381, -120.359 (the zone’s center; the record gives no point)

The Shake Table Fire was started by lightning 12 miles southeast of Dayville. It continued into September and burned over 14,000 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529136.